Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 23, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Mar 9, 2021, 3:00 AM EST. It took effect at Mar 9, 2021, 4:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2021, 3:00 AM EST (08:00 UTC)
- In effect from
- Mar 9, 2021, 4:00 PM EST
- Expired
- Mar 9, 2021, 9:33 PM EST
- In force
- 6 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
810 WHUS71 KGYX 090800 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 300 AM EST Tue Mar 9 2021 ANZ150-152-154-092200- /O.NEW.KGYX.SC.Y.0023.210309T2100Z-210310T0500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 300 AM EST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 4 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 4 PM this afternoon to midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
923 WHUS71 KGYX 092016 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 316 PM EST Tue Mar 9 2021 ANZ150-152-154-100500- /O.CON.KGYX.SC.Y.0023.210309T2100Z-210310T0500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 316 PM EST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 1 to 4 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
774 WHUS71 KGYX 100233 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 933 PM EST Tue Mar 9 2021 ANZ150-152-154-100345- /O.CAN.KGYX.SC.Y.0023.000000T0000Z-210310T0500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 933 PM EST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ Tubbs
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 10:26 PM EST, 4 hours 34 minutes earlier.
Area forecast discussion, Mar 8, 10:26 PM EST, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Gray ME 1026 PM EST Mon Mar 8 2021 .SYNOPSIS... High pressure over the region will move south of the area tonight and through the middle of the week allowing significantly warmer air to flow into the region with the warmest temperatures of the year thus far likely in the Wednesday through Friday period. A cold front will cross the region on Friday with a few rain showers followed by much colder temperatures for the weekend. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Update... Have updated the forecast based on latest mesoscale models and observational data. Clouds will continue to increase and thicken late this evening across the region. Snow showers over northern New York State will enter our forecast area with a chance for snow showers mainly over the mountains tonight through Tuesday however a stray flurry or snow shower is possible elsewhere. Light accumulations of snow will be possible through Tuesday. Have raised pops slight across the region for later tonight into Tuesday, however 00Z sounding still indicated plenty of dry air in our forecast area. Dew point depressions remain significantly high as well. Only minor changes to the wind and temperature forecasts. Mainly lowered temperatures by 2-3 degrees especially over eastern areas which remained clear for the longest this evening. Prev Disc... Impacts...Minimal. Isolated to scattered snow showers possible in the mountains with very light accumulations possible. It is difficult to get much quieter than today was with high pressure poking into New England. However, a look at regional satellite and radar imagery shows that things are about to change, even as the overall sensible weather remains quiet. A shortwave is passing through southern Ontario and Quebec, producing snow showers that are poised to enter upstate NY this evening. While clouds will increase throughout the region as we head into the evening and overnight ahead of the approaching shortwave, any snow showers should be limited to the mountains where very light accumulations of snow are possible. The cloudy skies should put a floor on low temperatures tonight, but lows will still range from the mid teens in the mountains to the mid to upper 20s south. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Impacts...Minimal. Isolated rain/snow showers possible in the mountains Tuesday morning. We are already seeing building mid-upper level ridging in New England this afternoon, and while the shortwave moving through the region may briefly slow the process, the ridging will continue to build on Tuesday. At the same time, broad surface high pressure builds over the eastern U.S. The overall result is a dry short term, with lingering isolated rain/snow showers in the mountains Tuesday morning the only chance at precipitation through the period. Tuesday will also be the first day of the mid-week warmup that we have been talking about for a few days now. Temperatures will climb rather quickly Tuesday morning as clouds move out of the area in the wake of the shortwave, though they will linger in the mountains through the day. Some southern NH locations should hit 50 degrees while the rest of the region south and east of the mountains will rise into the mid to upper 40s. High pressure crests overhead Tuesday night and should lead to rather ideal radiational cooling conditions. While I did blend in some cooler guidance, clouds may hinder cooling for parts of NH, and otherwise came up with lows similar to tonight (mid teens to upper 20s). && .LONG TERM /WEDNESDAY THROUGH MONDAY/... High Impact Weather Potential: Minimal. --Pattern and Implications-- Ensemble guidance this afternoon is in good agreement on a shift of the North Atlantic Oscillation into the strong positive territory...while the EPO shifts positive for a shorter time. Overall this spells a loss of blocking across the northern latitudes with a large push of Pacific air into North America. This is a warm source region for our area and this is borne out in what will be the largest weather story for at least the first half of the long term forecast...warm temperatures. Beyond this...pattern across the Pacific becomes more amplified...with the downstream wave train driving a trough in to the northeastern United States this weekend with a return to more seasonable temperatures...with potentially a day or two of below normal temperatures. High pressure over the Gulf Coast largely keeps this moisture source region from being available...with the only expected weather-maker being during the shift back to the colder regime on Friday...though much of the shortwave energy will north of our area by that point. This weekend...with the source region for our air turning poleward...and thus drier...outside of mountain snow showers the area looks to remain dry. Thus...from a weather impact standpoint...looking rather quiet through the long term period. --Daily Details-- Wednesday - Thursday: High pressure centered south and east of the New England coast will allow broad southwesterly flow to overspread the region taking T8s from just above freezing Wednesday afternoon to above +5C by Thursday afternoon. Model soundings suggest mixing to around H9 both afternoons...which would allow temperatures into the lower 50s for southern areas on Wednesday...and upper 50s/lower 60s on Thursday. These late winter/early spring warm ups tend to over-perform...particularly on the first day...but even more generally...so have employed the warmer MEX guidance at this range to boost model consensus temperatures. Thursday Night / Friday: Cold front moves through the area as low pressure passes well north of the region Thursday night. While there are differences at this range in the actual strength/position of the surface low...there is good agreement that the vast majority of mid an upper level forcing for ascent will be well north of the region with flow increasingly parallel to the surface boundary limiting convergence. PWATs briefly push to around 1 inch ahead of the boundary which...despite the weak forcing...should allow for at least a broken line of showers reaching the northern zones late Thursday night or early Friday. Ensemble QPF probabilities drop markedly south of the mountains and don/t expect more than a few hundredths of liquid regardless. Saturday - Sunday: Cold front settles south of the region with some degree of Polar or even Arctic air pushing back into the region. Some of the deterministic runs have been rather cold...and generally near the bottom end of the ensemble envelopes. So...while a return to more seasonable temperatures is a near certainty...whether we go significantly cooler than this is still less certain. If we were to go well below normal for temps...Sunday would be the most likely day. There are signals that snow showers would be possible due to impulses in the northwest flow aloft...but following climatology this would be most likely in the mountains. Monday: There is reasonable ensemble support that as we end the forecast period early next week that the Canadian high pressure over the Northern Plains and Great Lakes region this weekend will settle east and overhead with the coldest of temperatures aloft moving east of our region and the period ending on a seasonable note. Will not move temperatures far from climatological norms at this range. && .AVIATION /04Z TUESDAY THROUGH SATURDAY/... Short Term...Light westerly to northwesterly winds expected with VFR conditions through the short term; looks like there was a weak seabreeze this afternoon as well at the coastal terminals. HIE could see a snow shower or two tonight with associated MVFR/IFR conditions possible, but confidence remains low. Clear skies will gradually become broken overnight, but ceilings should remain VFR; skies clear again on Tuesday, except at HIE. Long Term... VFR should dominate conditions through the period with the potential for some brief MVFR restrictions Thursday night and early Friday as a cold front brings a few showers to the region. Gusty northwest winds are likely Saturday as the cold front departs the region. && .MARINE... Short Term...High pressure briefly gets pushed to the side tonight ahead of an approaching shortwave. This will allow northwest winds to increase tomorrow behind the shortwave. While there could be a few gusts to 25 kts over the outer waters on Tuesday, expected coverage and duration did not warrant an SCA. The northwest winds will decrease Tuesday night. Long Term... Southwesterly winds will increase to SCA levels on Wednesday night with SCAs likely needed through cold frontal passage on Friday. Behind this front on Saturday...northwesterly winds will strengthen with SCAs likely needed again...particularly for the outer waters. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && Cannon
Hazardous weather outlook, Mar 8, 2:21 PM EST, 12 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 221 PM EST Mon Mar 8 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-091930- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 221 PM EST Mon Mar 8 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-091930- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 221 PM EST Mon Mar 8 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARNOTT
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.